1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

KLONOPIN withdrawal OR Side Effects??

Discussion in 'Downers addiction' started by Marmar15, Feb 17, 2012.

  1. Marmar15

    Marmar15 Newbie

    Reputation Points:
    0
    Joined:
    Feb 17, 2012
    Messages:
    7
    I started using Klonopin in December to ease my anxiety at job interviews. I was going on 2-3 interviews a week and taking a Klonopin 30mins before each interview. Before I knew it I felt like I needed it everyday and started taking it once a day around the 1st week of January. Looking back around this time (not sure if exact same time or a couple weeks later) that I was getting cold chills off and on through out the days, I was freezing and shaking no matter how many shirts/blankets I put on. Slowly I started taking 2 klonopin a day because my anxiety was out of control. Through this whole time I thought that I was having Withdrawal symptoms from Adderall because the chills would go away for a few hours after I would take some. (I take 60-100mg a day). So I was trying to get off of the adderall and taking more Klonopin to ease the Adderall withdrawal BUT after 5 days off Adderall the symptoms were still there. I told my Doc all of my symptoms and he told me that NONE of the RXs that I am on can cause any of the symptoms that Im having. NOT believing him and still thinking it was an Adderall tolerance/withdrawal I went to a 2nd doc and he said the same thing that its not withdrawal from ANY of my RXs. So now Ive been to my primary care doctor and have had EVERY test under the sun done to figure out why I am having these symptoms NOTHING is coming back as abnormal. So my question is am I having a tolerance/withdrawal from Klonopin OR can it be bad side effects? OR am I just sick?? I cant function and it seems funny that right around the time I started Klonopin ALL of this happened. My new doc switched me to taking 2 Klonopin at night to sleep and I would sleep for 2-3 hours and then up all night and the next morning my chills would be 10 fold. I have not had Klonopin for about 36 hours and my chills are still here and I am having severe diarrhea that is black. I am taking the Adderall again to stop the chills and it only helps for 1-2 hours. These are my symptoms while on 1mg Klonopin
    ...
    -take 1mg then sleep for 2-3 hours up all night tossing turning (even with sleeping pills)
    -Hot/Cold flashes all night
    -Wake up to cold sweats
    -Have not eaten in about a week
    -Black Diarrhea
    -SEVERE Chills ALL day unless I take Adderall (helps a few hours)
    -Tired ALL day with no motivation (unless I take the Adderall)


    The symptom that hinders me the most are the chills ALL day long. I can't function while they are happening. Someone PLEASE have answers for me and tell me IF this is the Klonopin or not and what I should do. Thanks in advance!
    -

    Marmar15 added 74 Minutes and 26 Seconds later...

    -- Forgot to add that I have no anxiety/added anxiety while off the Klonopin
     
    Last edited: Feb 17, 2012
  2. Smeg

    Smeg Opiates & Opioids Staff Member

    Age:
    55
    Reputation Points:
    3,325
    Joined:
    Oct 26, 2009
    Messages:
    1,776
    Gender:
    Male
    What dose of clonazepam (klonopin) where you on a day in total?
    It does sound as though the clinicians you spoke of haven't really listened. Please understand that I may be wrong about this, but what really worries me is that you have been abstinent from clonazepam for a fairly lengthy period and seem to be feeling the pinch.
    Also there may be an interplay here from the combination of both medications which is difficult to unravel.

    If you were to return to a doctor talking about the exact circumstances in the original post, it may enable them to help. You have expressed your predicament very well there.
    Benzodiazepine withdrawal is serious shite.

    Make a list of what you stated above. It is a splendid synopsis. Be safe, and search around the forums here for more information.There's plenty of it.

    All the best from this corner.
     
    Last edited: Feb 18, 2012
  3. Marmar15

    Marmar15 Newbie

    Reputation Points:
    0
    Joined:
    Feb 17, 2012
    Messages:
    7
    THANKS FOR YOUR RESPONSE!
    Ive been taking 1mg per day of klonopin. I have been off for almost 45 hours now and my chills have gone away BUT I have a numbness tingling in my left arm, black diarrhea, NO anxiety and feel tired. Is this a sign of seizure?
     
  4. textosteron

    textosteron

    Reputation Points:
    660
    Joined:
    May 8, 2009
    Messages:
    340
    A black stool / diarrhea doesn't sound good to me, did you tell your doctor about it?

    Do you have a history of gastrointestinal problems, such as ulcers or anything?

    Black stool / diarrhea can be caused by bleeding in your upper GI tract or the stomach itself.

    Loss of blood might explain some of the symptoms, at least that's what my logic tells me, but i'm not a doctor. I think you should check that out with one asap.

    It can also be caused by supplements such as iron, in which case it's nothing to worry about.

     
    Last edited: Feb 18, 2012
  5. Marmar15

    Marmar15 Newbie

    Reputation Points:
    0
    Joined:
    Feb 17, 2012
    Messages:
    7
    Im taking Iron vitamins

    Marmar15 added 3 Minutes and 51 Seconds later...

    UPDATE AFTER OFF 1MG KLONOPIN FOR 40 HOURS...

    -Chills gone
    -Able to eat a bagel
    -No Diarrhea for past hour
    -Left arm is numb/tingling
    -Tired
    -No other symptoms

    is this a good or bad sign??
     
    Last edited: Feb 18, 2012
  6. textosteron

    textosteron

    Reputation Points:
    660
    Joined:
    May 8, 2009
    Messages:
    340
    Oh, ok then, probably due to the Iron supplements.

    I'm not into downers much, so i'm not sure about other things, but you seem to be getting better, eh?

    Stay strong, wish you all the best! =)
     
  7. Emin

    Emin Silver Member

    Age:
    24
    Reputation Points:
    181
    Joined:
    Mar 26, 2011
    Messages:
    433
    So are you getting off both meds? Klonopin and Adderall cold turkey? How many days have you been off Adderall?
     
  8. Marmar15

    Marmar15 Newbie

    Reputation Points:
    0
    Joined:
    Feb 17, 2012
    Messages:
    7
    No just the klonopin. But I started lamictal (25g) last night because I was scarred stoping klonopin cold turkey would cause a seziure. Woke up to chills/hot for a bit but not as bad as when I was on the klonopin. Somy thoughts are that the klonopin was causing the chills and since it takes awhile to leave your system I'm getting small "after shocks"? Or maybe my mind is playing tricks and I just want it to be the klonopin causing these annoying/debilitating chills. I also took a temazapan (30mg) last night and it only knocked me out for an hour and I tossed and turned the rest of the night... I know I'm a mess!!! Just wish I would have NEVER started any meds because now I feel a slave to them... Sorry just venting :-/
     
  9. makin

    makin

    Reputation Points:
    365
    Joined:
    Jan 19, 2012
    Messages:
    480
    I am not a doctor but am curious as to if you are eating now . In the original post the two things that stood out to me were 2-3 hours sleep and no food for a week.

    living on two hours sleep and no food for a week can do some crazy things to the body.

    I am suprised the docs didn't get you some ambien to sleep and have you make sure you started eating.

    Just a thought

    Hope your feeling better
     
  10. Marmar15

    Marmar15 Newbie

    Reputation Points:
    0
    Joined:
    Feb 17, 2012
    Messages:
    7
    Thank you.. After being off of the Klonopin I can actually eat.. in-fact I woke up with my stomach growling! They gave me Tramazapan to sleep but it doesn't help :-(
     
  11. SamanthaRabbit

    SamanthaRabbit Silver Member

    Reputation Points:
    481
    Joined:
    Jan 6, 2010
    Messages:
    459
    I have been experiencing like issues with similar dosage and have been beating myself up over it. I am having bad issues with anxiety and insomnia and haven't been able to balance with or without medication. Does anyone have suggestions to overcome these obsticles while avoiding/coming off the use of benzos and is there anything out there that has worked for anyone else to combat ill effects such as those mentioned above?
     
  12. ratgirldjh

    ratgirldjh Titanium Member

    Age:
    57
    Reputation Points:
    694
    Joined:
    Sep 10, 2011
    Messages:
    564
    I'm wondering if it has something to do with the iron. Can you look at your palms and see if they are normal color? If they are orange tinged or reddish orange - you need to stop taking the iron. i myself cannot take iron (my liver can't take it) and i feel horrible if i take it.

    another thing when my rattie girl takes k-pins she has noticed that she will get chills too occasionally.

    however my rattie girl always assumed it was allergies. could it be allergies? it sounds exactly like what we have here that is called 'cedar fever'. and this is the time of year for it.